Subriemannian geodesics of Carnot groups of step 3
ESAIM: Control, Optimisation and Calculus of Variations, Tome 19 (2013) no. 1, pp. 274-287.

In Carnot groups of step  ≤ 3, all subriemannian geodesics are proved to be normal. The proof is based on a reduction argument and the Goh condition for minimality of singular curves. The Goh condition is deduced from a reformulation and a calculus of the end-point mapping which boils down to the graded structures of Carnot groups.

DOI : https://doi.org/10.1051/cocv/2012006
Classification : 53C17,  49K30
Mots clés : subriemannian geometry, geodesics, calculus of variations, Goh condition, generalized Legendre-Jacobi condition
@article{COCV_2013__19_1_274_0,
     author = {Tan, Kanghai and Yang, Xiaoping},
     title = {Subriemannian geodesics of {Carnot} groups of step 3},
     journal = {ESAIM: Control, Optimisation and Calculus of Variations},
     pages = {274--287},
     publisher = {EDP-Sciences},
     volume = {19},
     number = {1},
     year = {2013},
     doi = {10.1051/cocv/2012006},
     zbl = {1276.53041},
     mrnumber = {3023070},
     language = {en},
     url = {http://www.numdam.org/articles/10.1051/cocv/2012006/}
}
TY  - JOUR
AU  - Tan, Kanghai
AU  - Yang, Xiaoping
TI  - Subriemannian geodesics of Carnot groups of step 3
JO  - ESAIM: Control, Optimisation and Calculus of Variations
PY  - 2013
DA  - 2013///
SP  - 274
EP  - 287
VL  - 19
IS  - 1
PB  - EDP-Sciences
UR  - http://www.numdam.org/articles/10.1051/cocv/2012006/
UR  - https://zbmath.org/?q=an%3A1276.53041
UR  - https://www.ams.org/mathscinet-getitem?mr=3023070
UR  - https://doi.org/10.1051/cocv/2012006
DO  - 10.1051/cocv/2012006
LA  - en
ID  - COCV_2013__19_1_274_0
ER  - 
Tan, Kanghai; Yang, Xiaoping. Subriemannian geodesics of Carnot groups of step 3. ESAIM: Control, Optimisation and Calculus of Variations, Tome 19 (2013) no. 1, pp. 274-287. doi : 10.1051/cocv/2012006. http://www.numdam.org/articles/10.1051/cocv/2012006/

[1] A. Agrachev and R.V. Gamkrelidze, Second order optimality condition for the time optimal problem. Matem. Sbornik 100 (1976) 610-643. | Zbl 0341.49007

[2] A. Agrachev and R.V. Gamkrelidze, Symplectic methods for optimization and control, in Geometry of Feedback and Optimal Control, edited by B. Jacubczyk and W. Respondek. Marcel Dekker, New York (1997). | MR 1493010 | Zbl 0965.93034

[3] A. Agrachev and J.-P. Gauthier, On subanalyticity of Carnot-Carathéodory distances. Ann. Inst. Henri Poincaré Anal. Non Linéaire 18 (2001) 359-382. | Numdam | MR 1831660 | Zbl 1001.93014

[4] A. Agrachev and Y. Sachkov, Control Theory from the Geometric Viewpoint, edited by Springer. Encycl. Math. Sci. 87 (2004). | MR 2062547 | Zbl 1062.93001

[5] A. Agrachev and A. Sarychev, Abnormal sub-Riemannian geodesics : morse index and rigidity. Ann. Inst. H. Poincaré Anal. Non Linéaire 13 (1996) 635-690. | Numdam | MR 1420493 | Zbl 0866.58023

[6] A. Agrachev and A. Sarychev, On abnormal extremals for Lagrange variational problems. J. Math. Syst. Estim. Control 8 (1998) 87-118. | MR 1486492 | Zbl 0826.49012

[7] A. Agrachev and A. Sarychev, Sub-Riemannian metrics : minimality of abnormal geodesics versus sub-analyticity. ESAIM : COCV 4 (1999) 377-403. | Numdam | MR 1693912 | Zbl 0978.53065

[8] A. Agrachev, B. Bonnard, M. Chyba and I. Kupka, Subriemannian sphere in martinet flat case. ESAIM : COCV 2 (1997) 377-448. | Numdam | MR 1483765 | Zbl 0902.53033

[9] A. Bellaïche, The tangent space in sub-Riemannian geometry. Sub-Riemannian Geometry, Progr. Math. 144 (1996) 1-78. | MR 1421822 | Zbl 0862.53031

[10] J.-M. Bismut, Large deviations and the Malliavin calculus, Progr. Math. 45 (1984). | MR 755001 | Zbl 0537.35003

[11] G.A. Bliss, Lectures on the calculus of variations. University of Chicago Press (1946). | MR 17881 | Zbl 0063.00459

[12] B. Bonnard and M. Chyba, Singular Trajectories and Their Role in Control Theory. Springer, Berlin (2003). | MR 1996448 | Zbl 1022.93003

[13] R.L. Bryant and L. Hsu, Rigidity of integral curves of rank 2 distributions. Invent. Math. 114 (1993) 435-461. | MR 1240644 | Zbl 0807.58007

[14] G. Buttazzo, M. Giaquinta and S. Hildebrandt, One-dimensional variational problems. An introduction, Oxford Lecture Series. Edited by Univ. of Oxford Press, New-York. Math. App. 15 (1998). | MR 1694383 | Zbl 0915.49001

[15] Y. Chitour, F. Jean and E. Trélat, Genericity results for singular curves. J. Differ. Geom. 73 (2006) 45-73. | MR 2217519 | Zbl 1102.53019

[16] W.L. Chow, Über systeme von linearen partiellen differentialgleichungen erster Ordnung. Math. Ann. 117 (1940) 98-105. | JFM 65.0398.01

[17] B.S. Goh, Necessary conditions for singular extremals involving multiple control variables. SIAM J. Control 4 (1966) 716-731. | MR 205719 | Zbl 0161.29004

[18] C. Golé and R. Karidi, A note on Carnot geodesics in nilpotent Lie groups. J. Dyn. Control Syst. 1 (1995) 535-549. | MR 1364562 | Zbl 0941.53029

[19] U. Hamenstädt, Some regularity theorems for Carnot-Carathéodory metrics. J. Differ. Geom. 32 (1990) 819-850. | MR 1078163 | Zbl 0687.53041

[20] L. Hsu, Calculus of variations via the Griffiths formalism. J. Differ. Geom. 36 (1991) 551-591. | MR 1189496 | Zbl 0768.49014

[21] S. Jacquet, Subanalyticity of the sub-Riemannian distance. J. Dyn. Control Syst. 5 (1999) 303-328. | MR 1706801 | Zbl 0963.53014

[22] G.P. Leonardi and R. Monti, End-point equations and regularity of sub-Riemannian geodesics. Geom. Funct. Anal. 18 (2008) 552-582. | MR 2421548 | Zbl 1189.53033

[23] W.S. Liu and H.J. Sussmann, Shortest paths for sub-Riemannian metrics of rank two distributions, edited by American Mathematical Society, Providence, RI. Mem. Amer. Math. Soc. 118 (1995) 104. | MR 1303093 | Zbl 0843.53038

[24] J. Milnor, Morse Theory, edited by Princeton University Press, Princeton, New Jersey. Annals of Mathematics Studies 51 (1963). | MR 163331 | Zbl 0108.10401

[25] J. Mitchell, On Carnot-Carathéodory metrics. J. Differ. Geom. 21 (1985) 35-45. | MR 806700 | Zbl 0554.53023

[26] R. Montgomery, Abnormal minimizers. SIAM J. Control Optim. 32 (1994) 1605-1620. | MR 1297101 | Zbl 0816.49019

[27] R. Montgomery, A tour of subriemannian geometries, their geodesics and applications, edited by American Mathematical Society, Providence, RI. Mathematical Surveys and Monographs 91 (2002). | MR 1867362 | Zbl 1044.53022

[28] B. O'Neill, Submersions and geodesics. Duke Math. J. 34 (1967) 363-373. | MR 216432 | Zbl 0147.40605

[29] P.K. Rashevsky, About connecting two points of a completely nonholonomic space by admissible curve. Uch. Zapiski Ped. Inst. Libknechta 2 (1938) 83-94.

[30] R.S. Strichartz, Sub-Riemannian geometry. J. Differ. Geom. 24 (1986) 221-263. [Corrections to Sub-Riemannian geometry. J. Differ. Geom. 30 (1989) 595-596]. | MR 862049 | Zbl 0609.53021

[31] V.S. Varadarajan, Lie groups, Lie algebras and their representation. Springer-Verlag, New York (1984). | MR 746308 | Zbl 0955.22500

[32] L.C. Young, Lectures on the calculus of variations and optimal control theory. W.B. Saunders Co., Philadelphia-London-Toronto, Ont. (1969). | MR 259704 | Zbl 0177.37801

Cité par Sources :